0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Comment & Response |

Phenytoin Toxicity Unlikely to Result in Arrhythmias—Reply

Colleen J. Johnson, MD, MS1; Mintu P. Turakhia, MD, MAS2,3
[+] Author Affiliations
1Department of Medicine (Heart and Vascular Institute), Tulane University, New Orleans, Louisiana
2Veterans Affairs Palo Alto Health Care System, Palo Alto, California
3Department of Medicine (Cardiovascular Medicine), Stanford University, Stanford, California
JAMA Intern Med. 2014;174(1):167-168. doi:10.1001/jamainternmed.2013.11168.
Text Size: A A A
Published online

Extract

In Reply We appreciate the comments provided by Algren and Christian, who contend that phenytoin did not contribute to our presented clinical findings.1

We disagree and are certain that phenytoin use was a major contributor. The classic findings of high-dose, rapid phenytoin administration that they describe are inapplicable to our patient, who was a complex patient with recent liver transplant, status epilepticus, and renal failure, in whom polypharmacy resulted in the electrocardiographic (ECG) changes.

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

January 1, 2014
D. Adam Algren, MD; Michael R. Christian, MD
1Department of Emergency Medicine, Truman Medical Center/Children’s Mercy Hospital, University of Missouri–Kansas City School of Medicine, Kansas City2Department of Pediatrics, Truman Medical Center/Children’s Mercy Hospital, University of Missouri–Kansas City School of Medicine, Kansas City
JAMA Intern Med. 2014;174(1):167. doi:10.1001/jamainternmed.2013.11177.
CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

See Also...
Jobs
brightcove.createExperiences();